Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV and medication naive
Feb 24, 2003

Hi doctor

I know there are few studies that suggest use of PI therapy can spike cortisol levels and possibly result in Cushing's-like appearance, but what about HIV itself spiking cortisol levels? Is it possible? Of course the question would be, is the stress from knowing one has HIV able to raise cortisol (the stress hormone as it were)? Stress aside, could HIV cause hormonal changes, etc, resulting in a heightened cortisol level?

Response from Dr. Dieterich

Actually, in the past with severe HIV infection, the cortisol has been low and the adrenals have failed. I think that stress can certainly increase levels temporarily anyway, but HIV itself probably does not. DTD


Previous
Oxandrin
Next
1-ad (1-testosterone)

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement